MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 34MM REVERSE LINER PLS 6 SML; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. 34MM REVERSE LINER PLS 6 SML; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number LNR-0990-200-346S
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924)
Date of Event 11/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sections b3 and g3 were updated.Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that after a total shoulder arthroplasty surgery performed on (b)(6) 2024, there were suspicions that one (1) 34mm reverse liner +6 s was warped due to the patient dislocating repeatedly.This adverse event was resolved by a revision surgery on (b)(6) 2024, in which it was found that there was some warping around what would be the inferior lip of the liner, and it was dissociated.The surgeon exchanged the poly.No defects were found with the glenosphere.It is unknown the patient's current health status.
 
Additional Manufacturer Narrative
Additional information: a2, a3.Corrected data: b5, h6 (health effect - clinical code).
 
Event or Problem Description
It was reported that after a total shoulder arthroplasty surgery performed on (b)(6) 2024, the patient sustained a fall, following dislocation and attempted closed reduction.There were suspicions that one (1) 34mm reverse liner +6 s was warped due to the patient dislocating repeatedly.This adverse event was resolved by a revision surgery on (b)(6) 2024, in which it was found that there was some warping around what would be the inferior lip of the liner, and it was dissociated.The surgeon exchanged the poly.No defects were found with the glenosphere; it was just swapped out for safety.It is unknown the patient's current health status.

Brand Name
34MM REVERSE LINER PLS 6 SML
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21748757
Report Number3002788818-2025-00031
Device Sequence Number9537458
Product Code KWS
UDI-Device Identifier00885556810972
UDI-Public885556810972
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Catalogue NumberLNR-0990-200-346S
Device Lot Number700007230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer11/21/2024
04/29/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/03/2025
04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale